MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-6-20-HELIX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil prematurely detached in the microcatheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the pancreatic duodenal artery with a max dia meter of 14 mm and a 5.5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the concerto coil was advanced through the progreat microcatheter under continuous flush, and the operator felt resistance in the middle section during delivery.After recannulating, delivery was attempted a second time, but there was still resistance.It was then noticed the coil had become deployed or was broken inside the microcatheter.There was no damage observed to the catheter or coil pushwire.The physician did not reposition the coil, there was no rotation of the pushwire, and no attempts made to detach the coil.A replacement product was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information received indicated the coil was removed from the patient, and they recovered from the procedure successfully with no adverse events.The operator had experienced difficulty while advancing the coil.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10584309
Report Number2029214-2020-00968
Device Sequence Number14197446
Product Code KRD
UDI-Device Identifier00847536033573
UDI-Public00847536033573
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model NumberNV-6-20-HELIX
Device Catalogue NumberNV-6-20-HELIX
Device Lot NumberB002497
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR